Does Pneumatosis Intestinalis after Etoposide Chemotherapy always have a Benign Course?


Salcin E., Omercikoglu S., Eroglu S. E. , AKOĞLU H. , Onur O., DENİZBAŞI ALTINOK A.

JOURNAL OF EMERGENCY MEDICINE CASE REPORTS, vol.7, no.2, pp.24-26, 2016 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 7 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.5152/jaemcr.2015.1253
  • Title of Journal : JOURNAL OF EMERGENCY MEDICINE CASE REPORTS
  • Page Numbers: pp.24-26

Abstract

Introduction: Pneumatosis intestinalis (PI) was reported in hematological malignancies in immunosuppressive patients who were being administered chemotherapy and steroids. However, PI generally has a benign course and is usually conservatively treated in these patients. In this case, we presented a patient who underwent chemotherapy because of testis neoplasm and was admitted to the hospital with abdominal pain, vomiting, and high blood glucose levels, and the patient died because of PI and mesenteric ischemia.